Alert archive / Oregon / River Flood Warnings in 2021

River Flood Warning 41, NWS Portland, OR

December 21, 2021Benton County, Oregon

NWS Portland, OR issued this river flood warning at Dec 21, 2021, 8:38 AM PST for Benton County, Oregon. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Dec 21, 2021, 8:38 AM PST (16:38 UTC)
Expired
Dec 21, 2021, 9:15 PM PST
In force
13 hr
Issued by
NWS Portland, OR
Area
Storm-based polygon
Flood severity
Minor

County Benton County, OR

The radar

The Portland,OR radar (KRTX), 134 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marys River near Philomath (PHIO3). The gauge peaked at 20.94 ft at Dec 20, 2021, 4:00 PM PST.

actionminormoderatemajor1618202212/2112/2212/23
Action stage
16 ft
Minor stage
20 ft
Moderate stage
21 ft
Major stage
21.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

335 
WGUS46 KPQR 211638
FLWPQR

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Portland OR
838 AM PST Tue Dec 21 2021

...The National Weather Service in Portland OR has issued a Flood 
Warning for the following rivers in Oregon...

  Marys River near Philomath affecting Benton County.

For the Willamette River Tributaries...including Philomath...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued by 545 PM PST.

&&


ORC003-220145-
/O.NEW.KPQR.FL.W.0041.211221T1638Z-211222T0134Z/
/PHIO3.1.ER.000000T0000Z.211221T0330Z.211221T1933Z.NO/
838 AM PST Tue Dec 21 2021

...FLOOD WARNING IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Marys River near Philomath.

* WHEN...From this morning to late this afternoon.

* IMPACTS...Above 20.5 feet, expect continued flooding of several 
  roads in the vicinity of Philomath, including Bellfountain Road, 
  Chapel Drive, and Fern Road.

* ADDITIONAL DETAILS...
  - At 8:00 AM PST Tuesday the stage was 20.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 AM PST Tuesday was 21.0 feet.
  - Forecast...The river is expected to fall below flood stage
    late this morning and continue falling to about 17.0 feet by
    Wednesday night. It will likely remain between 17.0 and 18.0
    feet through Friday.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
      4456 12328 4456 12327 4454 12327 4452 12329
      4451 12331


$$

ab
3 follow-up statements
830 
WGUS86 KPQR 211746
FLSPQR

Flood Statement
National Weather Service Portland OR
946 AM PST Tue Dec 21 2021

...The Flood Warning is extended for the following rivers in 
Oregon...

  Luckiamute River near Suver affecting Polk and Benton Counties.

  Pudding River at Aurora affecting Clackamas and Marion Counties.

...The Flood Warning continues for the following rivers in Oregon...

  Marys River near Philomath affecting Benton County.

For the Willamette River Tributaries...including Philomath, Suver, 
Aurora...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
through flooded areas.

Use caution when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 545 PM PST.

&&


ORC003-220145-
/O.EXT.KPQR.FL.W.0041.000000T0000Z-211222T0133Z/
/PHIO3.1.ER.000000T0000Z.211221T0330Z.211221T1933Z.NR/
946 AM PST Tue Dec 21 2021

...FLOOD WARNING NOW IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Marys River near Philomath.

* WHEN...Until late this afternoon.

* IMPACTS...Above 20.5 feet. In south Corvallis, a trailer park and 
  light industrial areas may be flooded. Flooding may begin in the 
  vicinity of Chapel Drive and Grange Hall Road on the south side of 
  Philomath. Problems with the sewers have historically begun in 
  Philomath at this and higher stages.

* ADDITIONAL DETAILS...
  - At 9:00 AM PST Tuesday the stage was 20.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:00 AM PST Tuesday was 21.0 feet.
  - Forecast...The river is expected to fall below flood stage
    early this afternoon.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
      4456 12328 4456 12327 4454 12327 4452 12329
      4451 12331


$$

ORC003-053-220600-
/O.EXT.KPQR.FL.W.0039.000000T0000Z-211222T2340Z/
/SUVO3.1.ER.211221T0658Z.211221T1800Z.211222T1440Z.NO/
946 AM PST Tue Dec 21 2021

...FLOOD WARNING IN EFFECT THROUGH WEDNESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Luckiamute River near Suver.

* WHEN...Until tomorrow afternoon.

* IMPACTS...Above 29.0 feet, expect widespread flooding of the 
  lowland agricultural lands upstream from Falls City and Maple 
  Grove to the confluence with the Willamette River. Also expect 
  flooding and possible closure of numerous secondary roads near the 
  river.

* ADDITIONAL DETAILS...
  - At 9:31 AM PST Tuesday the stage was 28.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:31 AM PST Tuesday was 28.1 feet.
  - Forecast...The river is expected to fall below flood stage
    Wednesday morning.
  - Flood stage is 27.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4484 12340 4486 12340 4483 12333 4481 12333
      4479 12320 4477 12320 4476 12316 4473 12316
      4475 12323 4477 12323 4480 12336 4482 12336


$$

ORC005-047-220600-
/O.EXT.KPQR.FL.W.0040.211221T2343Z-211223T1351Z/
/AURO3.1.ER.211221T2343Z.211222T1200Z.211223T0451Z.NO/
946 AM PST Tue Dec 21 2021

...FLOOD WARNING IN EFFECT THIS AFTERNOON THROUGH LATE WEDNESDAY 
NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Pudding River at Aurora.

* WHEN...From this afternoon to early Thursday morning.

* IMPACTS...Above 22.0 feet, expect minor flooding of low-lying 
  agricultural lands and access roads along the river.

* ADDITIONAL DETAILS...
  - At 10:00 am Tuesday, the stage was estimated at 21.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 22.4 feet late tonight. It
    will then fall below flood stage tomorrow evening.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4526 12276 4526 12273 4524 12274 4522 12273
      4520 12274 4518 12274 4515 12276 4515 12280
      4518 12277 4520 12277


$$

29
017 
WGUS86 KPQR 212151
FLSPQR

Flood Statement
National Weather Service Portland OR
151 PM PST Tue Dec 21 2021

...The Flood Warning is extended for the following rivers in 
Oregon...

  Marys River near Philomath affecting Benton County.

  Pudding River at Aurora affecting Clackamas and Marion Counties.

...The Flood Warning continues for the following rivers in Oregon...

  Luckiamute River near Suver affecting Polk and Benton Counties.

For the Willamette River Tributaries...including Philomath, Suver, 
Aurora...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 10 PM PST.

&&


ORC003-220645-
/O.EXT.KPQR.FL.W.0041.000000T0000Z-211222T0635Z/
/PHIO3.1.ER.000000T0000Z.211221T0330Z.211222T0035Z.NR/
151 PM PST Tue Dec 21 2021

...FLOOD WARNING NOW IN EFFECT THROUGH EARLY THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Marys River near Philomath.

* WHEN...Through early this evening.

* IMPACTS...Above 20.0 feet, expect widespread low land and 
  agricultural flooding. Numerous roads along the Marys are 
  affected, and some structures near the river may begin to flood.

* ADDITIONAL DETAILS...
  - At 1:00 PM PST Tuesday the stage was 20.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:00 PM PST Tuesday was 21.0 feet.
  - Forecast...The river will fall below flood stage late this
    afternoon or early this evening.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
      4456 12328 4456 12327 4454 12327 4452 12329
      4451 12331


$$

ORC005-047-221000-
/O.EXT.KPQR.FL.W.0040.211221T2359Z-211223T1351Z/
/AURO3.1.ER.211221T2359Z.211222T1200Z.211223T0451Z.NO/
151 PM PST Tue Dec 21 2021

...FLOOD WARNING NOW IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Pudding River at Aurora.

* WHEN...Until early Thursday morning.

* IMPACTS...Above 22.0 feet, expect minor flooding of low-lying 
  agricultural lands and access roads along the river.

* ADDITIONAL DETAILS...
  - At 1:00 PM PST Tuesday the stage was estimated to be 22.0
    feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 22.3 feet late tonight. It
    will then fall below flood stage Wednesday evening.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4526 12276 4526 12273 4524 12274 4522 12273
      4520 12274 4518 12274 4515 12276 4515 12280
      4518 12277 4520 12277


$$

ORC003-053-221000-
/O.CON.KPQR.FL.W.0039.000000T0000Z-211222T2340Z/
/SUVO3.1.ER.211221T0658Z.211221T1906Z.211222T1440Z.NO/
151 PM PST Tue Dec 21 2021

...FLOOD WARNING REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Luckiamute River near Suver.

* WHEN...Until tomorrow afternoon.

* IMPACTS...Above 27.0 feet, expect flooding of low lying and 
  agricultural lands in the vicinity of Sarah Helmick State Park, 
  Highway 99W, and Parker Road. Some secondary roads and rural 
  access roads may be flooded at this point. Flooding along Buena 
  Vista Rd near the confluence with the Willamette is also likely, 
  especiallly if the Willamette is running high.

* ADDITIONAL DETAILS...
  - At 1:30 PM PST Tuesday the stage was 28.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:31 PM PST Tuesday was 28.1 feet.
  - Forecast...The river is receding, and is expected to fall
    below flood stage tomorrow morning.
  - Flood stage is 27.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4484 12340 4486 12340 4483 12333 4481 12333
      4479 12320 4477 12320 4476 12316 4473 12316
      4475 12323 4477 12323 4480 12336 4482 12336


$$

29
091 
WGUS86 KPQR 220515
FLSPQR

Flood Statement
National Weather Service Portland OR
915 PM PST Tue Dec 21 2021

...The Flood Warning is cancelled for the following rivers in 
Oregon...

  Marys River near Philomath affecting Benton County.

ORC003-220615-
/O.CAN.KPQR.FL.W.0041.000000T0000Z-211222T0515Z/
/PHIO3.1.ER.000000T0000Z.211221T0330Z.211222T0035Z.NR/
915 PM PST Tue Dec 21 2021

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Marys River near Philomath.

* ADDITIONAL DETAILS...
  - At 9:00 PM PST Tuesday the stage was 19.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:00 PM PST Tuesday was just shy of 21.0 feet.
  - Forecast...The river will continue to recede is not
    anticipated to rise back above flood stage in the next 24
    hours.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4453 12339 4454 12338 4453 12331 4454 12329
      4456 12328 4456 12327 4454 12327 4452 12329
      4451 12331


$$

Neuman

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Dec 21, 8:35 AM PST, 3 minutes earlier.

Area forecast discussion, Dec 21, 8:35 AM PST, 3 minutes before
Area Forecast Discussion UPDATED
National Weather Service Portland OR
835 AM PST Tue Dec 21 2021

...UPDATED, for aviation weather.

.SYNOPSIS...Today starts off with a break in the precipitation for
most of SW Washington and NW Oregon as high pressure moves overhead.
Temperatures remain at or below freezing in the Hood River Valley,
but otherwise the lowlands are above freezing and should remain so
through Thursday. Rain will spread back onshore into the area
tonight, while snow levels slowly lower back to the Cascade passes.
Spotty light freezing rain is possible as the rain moves into the
central Columbia Gorge and adjacent valleys. Temperatures will be
below normal heading into the holiday weekend, as additional low
pressure systems move onshore from the Gulf of Alaska/Western Canada.
This set up could lead to some lowland snow through the weekend and
into the start of next week.
&&

.SHORT TERM...Today through Thursday...Today is starting off with a
break in precipitation for most of the forecast area as weak high
pressure moves northeastward across the forecast area. A few spots of
clearing overnight almost immediately led to fog development for
those areas. Some of the fog was dense with vsbys less than 1/4 mile
earlier in the night, but the fog appears to be lifting into a low
stratus deck. Therefore it seems safe to cancel the Dense Fog
Advisory for the south Willamette Valley.

The frontal zone which brought the heavy precipitation the past
couple days is decaying over southern Washington, with little precip
left to speak of. The dominant weather feature in the area is now a
near-995 mb low centered near 40N/135W. This system is pushing an
occluding front into far northern California. Meanwhile, a cold front
over the Gulf of Alaska is beginning to move southeastward. This
front will interact with some shortwave energy ejecting northeastward
from the low to its south while approaching the Pac NW coast tonight,
likely causing rain to spread across the forecast area tonight

The warm air aloft will cause snow levels to start out rather high as
precipitation starts this evening. The lack or any true arctic air in
place in the Columbia Basin in advance of this system suggests that
this will largely be a low elevation rain/mountain snow event with
snow levels somewhere lowering to roughly 3500-4000 feet as
precipitation increases overnight. We inherited a winter storm watch
for tonight/Wednesday for portions of the Columbia River Gorge and
Hood River Valley on the east side of Mt. Hood, but the latest
guidance is trending warmer, and it now appears that the probability
for freezing rain/mixed precip is decreasing. That said, we were
cautious in not canceling the watch just yet before it even goes into
effect, but it appears increasingly likely that the Gorge and lower
portions of the Hood River Valley will remain just a tad too warm to
see much winter precip with this system at all. QPF looks marginal
for warning amounts of snow in the higher Cascades as well - and
advisory would probably be more appropriate for the 6 to 14 inches
expected. Since there is still some potential for temperatures to
remain below freezing in the Hood River valley - especially with the
fresh snow cover above 500-700 feet - will hang on to the watch for
now and let the day shift take one last look at it.

The cold front itself is expected to move southeast across the
forecast area later Wed night and into Thu, bringing more rain and
mountain snow. Most 00z ECMWF ensembles suggest 850 mb temps will
drop to -3 or -4 deg C Thursday, causing snow levels to lower to 2000
to 2500 feet. This will be the beginning of a general trend toward
colder temperatures as we head into Christmas weekend.	Weagle
&&

.LONG TERM...Friday through Monday...Unsettled weather expected to
continue later this week and through the Christmas weekend.
Temperatures are expected to trend much cooler by this weekend and
into early next week, while the probability of precipitation remains
fairly high. Deterministic models are in decent agreement of a
general upper level troughing pattern over the Pacific Northwest,
including multiple rounds of 500 mb shortwave troughs maintaining
active weather. The 12Z WPC Cluster Analysis also indicates
confidence of an upper trough persisting over the Pacific NW and
western Canada into early next week, which could draw down some
colder air, especially later in the period. At the surface, models
suggest a series of mostly weak low pressure systems will move
through the Pacific NW combined with below normal temperatures, while
NBM guidance broadly suggests this will maintain around an 80-90%
probability of precipitation. With the possibilities of snow down to
sea level increasing, the challenge will be to determine the details
of potential winter weather and the impacts across the region.

The latest model guidance suggests snow levels on Friday around
1500-2500 ft lower to around 500-1000 ft on Saturday, and to the
valley floor by Sunday. NBM snow probabilities in the Willamette
Valley indicate a 20% chance for at least a trace of snow on
Christmas Day, and up to a 70-90% chance for snow later in the
weekend. Ensemble members remain quite optimistic about lowland
snowfall potential this weekend as well. As mentioned previously,
there is potential for more than just a dusting of snow across all of
our lowlands, as the NBM shows a 30-50% chance of 4 or more inches of
snow occurring within a 24-hour period late this weekend into Monday.
But there remains high uncertainty in any snow accumulation amounts
at this time. Also of note will be potential travel impacts, which
could be significant.  /DH/SMW

&&

.AVIATION...18Z TAFs: Deep low off the south Oregon coast will
maintain southerly flow aloft, with increasing mid and high clouds
today. Generally, VFR across region today, with pockets of IFR/low
MVFR stratus and patchy fog inland this am.

Clouds gradually thicken, and CIGS lower this afternoon into the
evening as front approaches from the southwest. Will see rain
spreading across the region, from KEUG to KNOP around 03Z, and
lifting northward to KAST to KPDX line by 06Z. Expect widespread
MVFR tonight, with rain continuing. Higher terrain frequently
obscured in clouds and precipitation.

For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse

KPDX AND APPROACHES...Southerly flow aloft, with increasing mid and
high clouds today. Will still have pockets of 900 to 1200 ft stratus
farther to west and northwest of KPDX this am. Trend has been for
this stratus breaking up, and it should remain to west of PDX until
breaking up by 19Z. Otherwise, VFR today into this evening. Then,
CIGS lowering to low VFR, then on down to MVFR overnight as rain
increases.                                             /Rockey &&

.MARINE...A low pressure well off the southern Oregon coast will
continue to weaken over the next 24 hours and bring fewer and fewer
impacts to the waters. Meanwhile, another low pressure will drop
southeastward towards the region from Haida Gwaii and push a cold
front across the waters Wednesday. Southerly winds should increase
tonight into Wednesday morning ahead of the cold front. Expect solid
Small Craft Advisory level wind gusts of 30 kt to develop as a
result. Seas should respond accordingly and climb back into the low
teens for 12-24 hours.

Another low pressure is forecast to take a similar track Thursday
night and will likely result in another front bringing another
bout of gusty winds to the waters. Small Craft Advisory level
wind gusts once again appear the most likely scenario, but unlike
the Tuesday night/Wednesday front, winds may be gusty both ahead
of the front and behind the front on Thursday night/Friday. These
more persistent northwest winds behind the front may push seas into
the mid to upper teens late Friday, but confidence in this panning
out remains modest. Additional low pressures will drop southeastward
into the waters off the Pacific Northwest Coast over the weekend and
early next week. These generally shouldn't be big wind producers,
but they may help to keep seas in the low teens until at least
Monday. Temperatures will be unusually cold during this time and
snow showers will be possible over the waters. /Neuman

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Dense Fog Advisory until 10 AM PST this morning for South
     Willamette Valley.

     Winter Storm Watch from this evening through Wednesday
     afternoon for Cascades in Lane County-Central Columbia
     River Gorge-Northern Oregon Cascades-Upper Hood River
     Valley.

WA...Winter Storm Watch from this evening through Wednesday
     afternoon for Central Columbia River Gorge-South
     Washington Cascades.

PZ...Small Craft Advisory from 4 PM this afternoon to 9 PM PST
     Wednesday for coastal waters from Cape Shoalwater WA to
     Florence OR from 10 to 60 nm.

     Small Craft Advisory from 8 PM this evening to 9 PM PST
     Wednesday for coastal waters from Cape Shoalwater WA to
     Florence OR out 10 nm.

     Small Craft Advisory from 4 PM this afternoon to 8 PM PST this
     evening for Columbia River Bar.

&&

www.weather.gov/portland

Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland

In the hours before

Special weather statement, Dec 21, 6:22 AM PST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Portland OR
622 AM PST Tue Dec 21 2021

ORZ001>008-010>016-WAZ019>022-039-040-045-046-221530-
North Oregon Coast-Central Oregon Coast-
Coast Range of Northwest Oregon-
Central Coast Range of Western Oregon-Lower Columbia-
Greater Portland Metro Area-Central Willamette Valley-
South Willamette Valley-Northern Oregon Cascade Foothills-
Northern Oregon Cascades-Cascade Foothills in Lane County-
Cascades in Lane County-Upper Hood River Valley-
Western Columbia River Gorge-Central Columbia River Gorge-
South Washington Cascades-Willapa Hills-South Washington Coast-I-
5 Corridor in Cowlitz County-Greater Vancouver Area-
South Washington Cascade Foothills-
Including the cities of Astoria, Cannon Beach, Tillamook,
Netarts, Pacific City, Lincoln City, Newport, Cape Foulweather,
Yachats, Florence, Vernonia, Jewell, Sunset Summit, Lees Camp,
Trask, Grande Ronde, Burnt Woods, Tidewater, Swisshome, Veneta,
St. Helens, Clatskanie, Hillsboro, Portland, Wilsonville,
Oregon City, Gresham, Troutdale, Salem, McMinnville, Woodburn,
Stayton, Dallas, Eugene, Springfield, Corvallis, Albany, Lebanon,
Sandy, Estacada, Silver Falls State Park, Sweet Home,
Government Camp, Detroit, Santiam Pass, Vida, Jasper, Lowell,
Cottage Grove, McKenzie Pass, McKenzie Bridge, Oakridge,
Willamette Pass, Parkdale, Odell, Corbett, Rooster Rock,
Multnomah Falls, Cascade Locks, Hood River,
Coldwater Ridge Visitors Center, Mount St. Helens,
Wind River Valley, Willapa, Frances, Elk Mountain, Ryderwood,
Raymond, Long Beach, Ocean Park, Naselle, Cathlamet,
Cape Disappointment, Longview, Kelso, Castle Rock, Vancouver,
Battle Ground, Ridgefield, Washougal, Yacolt, Amboy, Toutle,
Ariel, Lake Merwin, Yale Lake, Cougar, North Bonneville,
Stevenson, Carson, and Underwood
622 AM PST Tue Dec 21 2021

...COLDER AIR IS ON THE WAY - JUST IN TIME FOR THE HOLIDAYS...

Today marks the first day of winter, and the forecast is looking
increasingly wintry for southwest Washington and northwest Oregon
as we head into the Christmas weekend and next week.

While the details remain uncertain, confidence is increasing that
a prolonged period of below normal temperatures will begin this
weekend, lasting well into the next week. Meanwhile, occasional
precipitation will continue as weather disturbances move onshore.

The combination of cold temperatures and occasional precipitation
raises the possibility of snow and ice for the lowlands as early
as Christmas Eve or Christmas Day. Latest indications suggest the
air mass will turn even colder next week, with forecast models
suggesting a high probability of accumulating snow reaching the
lowest elevations of southwest Washington and northwest Oregon,
including the Interstate 5 and 84 corridors.

Finer details such as the timing of any snow threats, or snow
accumulations from any particular system, are impossible to know
at this point. The more important message at this time is that
anyone with travel plans for Christmas Eve through next week
should be prepared for winter travel conditions and be prepared
for delays. Even more so, routinely check the forecast for the
latest changes and updates.

Be sure to check weather.gov for the latest forecast information.

Weagle/Rockey

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 6:30 PM PSTRiver Flood WarningPQRClackamas, Marion5 days
Dec 20, 10:42 PM PSTDense Fog AdvisoryPQR5 hr
Dec 21, 2:06 AM PSTSmall Craft AdvisoryPQR34 hr
Dec 21, 3:13 PM PSTWinter Storm WarningPQR49 hr
Dec 21, 3:13 PM PSTWinter Weather AdvisoryPQR17 hr

Nearby

River Flood Warnings in Oregon, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.